Analysis of multiscale methods for stochastic differential equations

Weinan E, Di Liu, Eric Vanden Eijnden

Research output: Contribution to journalArticle

Abstract

We analyze a class of numerical schemes proposed in [26] for stochastic differential equations with multiple time scales. Both advective and diffusive time scales are considered. Weak as well as strong convergence theorems are proven. Most of our results are optimal. They in turn allow us to provide a thorough discussion on the efficiency as well as optimal strategy for the method.

Original languageEnglish (US)
Pages (from-to)1544-1585
Number of pages42
JournalCommunications on Pure and Applied Mathematics
Volume58
Issue number11
DOIs
StatePublished - Nov 2005

Fingerprint

Multiple Time Scales
A.s. Convergence
Multiscale Methods
Strong Theorems
Optimal Strategy
Weak Convergence
Strong Convergence
Convergence Theorem
Numerical Scheme
Stochastic Equations
Time Scales
Differential equations
Differential equation
Class

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Analysis of multiscale methods for stochastic differential equations. / E, Weinan; Liu, Di; Vanden Eijnden, Eric.

In: Communications on Pure and Applied Mathematics, Vol. 58, No. 11, 11.2005, p. 1544-1585.

Research output: Contribution to journalArticle

@article{27f72926988c4f8fa896b107714ba5bc,
title = "Analysis of multiscale methods for stochastic differential equations",
abstract = "We analyze a class of numerical schemes proposed in [26] for stochastic differential equations with multiple time scales. Both advective and diffusive time scales are considered. Weak as well as strong convergence theorems are proven. Most of our results are optimal. They in turn allow us to provide a thorough discussion on the efficiency as well as optimal strategy for the method.",
author = "Weinan E and Di Liu and {Vanden Eijnden}, Eric",
year = "2005",
month = "11",
doi = "10.1002/cpa.20088",
language = "English (US)",
volume = "58",
pages = "1544--1585",
journal = "Communications on Pure and Applied Mathematics",
issn = "0010-3640",
publisher = "Wiley-Liss Inc.",
number = "11",

}

TY - JOUR

T1 - Analysis of multiscale methods for stochastic differential equations

AU - E, Weinan

AU - Liu, Di

AU - Vanden Eijnden, Eric

PY - 2005/11

Y1 - 2005/11

N2 - We analyze a class of numerical schemes proposed in [26] for stochastic differential equations with multiple time scales. Both advective and diffusive time scales are considered. Weak as well as strong convergence theorems are proven. Most of our results are optimal. They in turn allow us to provide a thorough discussion on the efficiency as well as optimal strategy for the method.

AB - We analyze a class of numerical schemes proposed in [26] for stochastic differential equations with multiple time scales. Both advective and diffusive time scales are considered. Weak as well as strong convergence theorems are proven. Most of our results are optimal. They in turn allow us to provide a thorough discussion on the efficiency as well as optimal strategy for the method.

UR - http://www.scopus.com/inward/record.url?scp=27744467603&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=27744467603&partnerID=8YFLogxK

U2 - 10.1002/cpa.20088

DO - 10.1002/cpa.20088

M3 - Article

VL - 58

SP - 1544

EP - 1585

JO - Communications on Pure and Applied Mathematics

JF - Communications on Pure and Applied Mathematics

SN - 0010-3640

IS - 11

ER -